Hail, Lebanon
- When
- July 1, 2:50 PM EST
- Where
- Lebanon County, Myerstown
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.367, -76.317
00/ in Myerstown, also downing some large tree limbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorms produced one inch hail /1.00/ in Myerstown, also downing some large tree limbs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 1, 2:15 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT THU JUL 1 2004 .AVIATION... FOG THIS MORNING CLEARED OUT A BIT SLOWER THEN ORIG EXPECTED AND STILL HAVE SOME HAZE HANGING AROUND...OTHERWISE EXPECT VFR CONDITIONS FOR THE REMAINDER OF THIS AFTERNOON. 88D SHOWING SOME SHOWERS/TSTMS DEVELOPING IN EASTERN PA AND THUS WILL AFFECT CONDITIONS AT IPT AND MDT. AREAS THAT GET RAIN TODAY AND TONIGHT WILL BE A BIT BETTER PRIMED FOR FOG TOMORROW AM. HAVE DROPPED VISIBILITIES IN EXTENDED PART OF TAF. && .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... MAIN ISSUE TO DEAL WITH IN SHORT TERM WILL BE THE DEVELOPMENT OF AFTERNOON THUNDERSTORMS...AND IF ANY WILL TURN SEVERE. A FEW SLOW MOVING STORMS HAVE DEVELOPED ALREADY AND ARE MOVING TO THE EAST...SLOWLY. OBS ARE SHOWING THAT DEW POINTS ARE IN THE UPPER 60 IN THE LOWER SUSQUEHANNA VALLEY AND ONLY IN THE 50 IN THE LAURELS. THIS JIVES WITH SATELLITE PICTURE THAT SHOWS ABSENCE OF CLOUDS IN THE LAURELS. EXPECT TO SEE MORE DEVELOPMENT IN THE EAST...AGREE WITH SPC THAT WE NOT ONLY HAVE CHANCE FOR DAMAGING WIND FROM JET BUT ALSO HAIL PRODUCING STORMS. THREAT OF SEVERE WILL DIMINISH AS NIGHT GOES ON AND JET MOVES TO THE EAST. OVERNIGHT TEMPS WILL DROP INTO THE LOWER 50S IN THE NORTHERN TIER OF CWA AND WE WILL LIKELY SEE SOME PATCHY FOG. SMALL HIGH PRESSURE SYSTEM MOVES INTO THE COMMONWEALTH FOR FRIDAY AND SATURDAY WITH BOTH DAYS BEING DRY. && .LONG TERM (SATURDAY THROUGH THURSDAY)... DRY TREND CONTINUES INTO SATURDAY WITH SFC HIGH PRESSURE OVER THE REGION. LOW PRESSURE SYSTEM WILL MOVE NE THROUGH THE OH VALLEY ON SAT. WARM FRONT AHEAD OF THE LOW WILL BE LIFTING NORTH INTO CENTRAL PA LATER SAT NIGHT AND BRING INCREASING CLOUDS AND SLIGHT CHANCE FOR SOME SHOWERS/TSTMS LATE SUN NIGHT INTO SUN MORNING. MODELS HAVE CONTINUED TO TREND FARTHER NW WITH THE TRACK OF THE SFC LOW...TAKING IT THRU THE EASTERN GREAT LAKES AND MAINLY NORTH OF PA ON SUNDAY. THIS IMPROVES THE CHANCES OF SEEING SOME SUNSHINE ON INDEPENDENCE DAY AS WELL AS MAN-MADE FIREWORKS SUNDAY NIGHT. THOUGH THERE IS STILL A GOOD CHANCE AT SEEING SOME OF MOTHER NATURES KIND AS WELL AHEAD OF COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT AND A SECONDARY PUSH OF COOLER AIR WILL STILL BE CROSSING THE STATE ON SAT WITH MAINLY MORNING SHOWERS DIMINISHING BY AFTN. DRIER WEATHER BEHIND THE FRONTS WILL PERSIST INTO MUCH OF TUE BEFORE A SIG WAVES LIFTS MONDAYS FRONT BACK NORTH INTO THE REGION...PROVIDING A FOCUS FOR SCT SHWRS/TSTMS LATE TUE AND EARLY WED. LATER WED AND NEXT THUR AT THIS POINT LOOK DRY BEHIND THE FROPA. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && AVIATION...ONDREJIK SHORT TERM...ONDREJIK LONG TERM...GARTNER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 418 AM EDT THU JUL 1 2004 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-020816- ADAMS PA-BEDFORD PA-BLAIR PA-CAMERON PA-COLUMBIA PA-CUMBERLAND PA- DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA- LANCASTER PA-LEBANON PA-MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA- NORTHERN CLINTON PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA- POTTER PA-SCHUYLKILL PA-SNYDER PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-YORK PA- 418 AM EDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: A COLD FRONT WILL MOVE THROUGH THE AREA FROM WEST TO EAST THIS AFTERNOON AND EVENING...CAUSING SCATTERED THUNDERSTORMS TO DEVELOP. THE ATMOSPHERE WILL BECOME VERY UNSTABLE BY THIS AFTERNOON. WHILE THUNDERSTORMS ARE NOT EXPECTED TO BE WIDESPREAD IN COVERAGE...ANY THUNDERSTORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE SEVERE THREAT WILL DIMINISH BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1208 PM EDT THU JUL 1 2004 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-020007- ADAMS PA-BEDFORD PA-BLAIR PA-CAMERON PA-COLUMBIA PA-CUMBERLAND PA- DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA- LANCASTER PA-LEBANON PA-MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA- NORTHERN CLINTON PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA- POTTER PA-SCHUYLKILL PA-SNYDER PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-YORK PA- 1208 PM EDT THU JUL 1 2004 ...SEVERE WEATHER OUTLOOK... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A COLD FRONT WILL MOVE THROUGH THE AREA TODAY...CAUSING SCATTERED THUNDERSTORMS TO DEVELOP. THE ATMOSPHERE CONTINUES TO BECOME MORE UNSTABLE THIS AFTERNOON AND THIS WILL LEAD TO THUNDERSTORM DEVELOPMENT. THESE STORMS ARE NOT EXPECTED TO BE WIDESPREAD IN COVERAGE...HOWEVER ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE SEVERE THREAT WILL DMINISH BY LATE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ONDREJIK/GARTNER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 220 PM EDT THU JUL 1 2004 PAZ059-011845- LEBANON- 220 PM EDT THU JUL 1 2004 ...A STRONG THUNDERSTORM WILL AFFECT LEBANON COUNTY... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF ANNVILLE...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR LICKDALE AROUND 230 PM...SAND HILL AROUND 240 PM AND FREDERICKSBURG AROUND 245 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL FREDERICKSBURG 40.46N 76.43W
07/01/2004 1.00 INCH LEBANON PA TRAINED SPOTTER
&&
MMDThe State College radar (KCCX), 155 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413600.